Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 26, 2011, 8:54 PM MDT for El Paso County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 8:54 PM MDT (02:54 UTC)
- Expired
- Jul 26, 2011, 9:45 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:54 PM MDT | TSTM WND GST 78 | Kelp, TX | PROBABLE WET MICRO BURST AT THE EL PASO INTERNATIONAL AIRPORT |
| Jul 26, 9:35 PM MDT | TSTM WND DMG | 3 Ne Kelp, TX | A GATE ENTRANCE INTO FORT BLISS NEAR THE EL PASO AIR PORT IS CLOSED DUE TO COLLAPSED CANOPY OVER THE GATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS54 KEPZ 270254 SVREPZ TXC141-270345- /O.NEW.KEPZ.SV.W.0029.110727T0254Z-110727T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 854 PM MDT TUE JUL 26 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EL PASO COUNTY IN SOUTHWEST TEXAS... * UNTIL 945 PM MDT * AT 849 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF CENTRAL EL PASO...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... FORT BLISS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3171 10636 3176 10647 3195 10644 3192 10625 TIME...MOT...LOC 0254Z 187DEG 10KT 3180 10639 $$ JMG
2 follow-up statements
271 WWUS54 KEPZ 270319 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 919 PM MDT TUE JUL 26 2011 TXC141-270345- /O.CON.KEPZ.SV.W.0029.000000T0000Z-110727T0345Z/ EL PASO TX- 919 PM MDT TUE JUL 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 945 PM MDT... AT 912 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NORTHEAST EL PASO...MOVING NORTH AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. IN ADDITION...AT 854 PM MDT A WIND GUST OF 78 MPH WAS REPORTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... FORT BLISS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3171 10636 3176 10647 3195 10644 3192 10625 TIME...MOT...LOC 0319Z 199DEG 13KT 3190 10635 $$ JMG
362 WWUS54 KEPZ 270341 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 941 PM MDT TUE JUL 26 2011 TXC141-270351- /O.EXP.KEPZ.SV.W.0029.000000T0000Z-110727T0345Z/ EL PASO TX- 941 PM MDT TUE JUL 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL EXPIRE AT 945 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS TO 30 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3171 10636 3176 10647 3195 10644 3192 10625 TIME...MOT...LOC 0341Z 199DEG 13KT 3198 10632 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:23 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:23 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT TUE JUL 26 2011 .SYNOPSIS... WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY INTO THE WEEKEND. TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL AS UPPER LEVEL HIGH PRESSURE WILL LIMIT OUR RAIN CHANCES AND KEEP US MOSTLY SUNNY AND WARM. && .DISCUSSION... TO OPPOSING FORCES AT PLAY TODAY. WE HAVE A DECENT AMOUNT OF MOISTURE IN THE LOW LEVELS...BUT ALOFT WE HAVE HIGH PRESSURE AND SOME PRETTY WARM TEMPERATURES. RIGHT NOW THE MOISTURE IS TAKING ADVANTAGE OF THE HIGHER TERRAIN AND HAS ALREADY KICKED OFF SOME DECENT ACTIVITY...BUT NOT MUCH OF IT IS MOVING OFF THE HIGH TERRAIN...YET. I THINK THAT WILL BE A BIT MORE CHALLENGING CONSIDERING THE CONDITIONS ALOFT. I THINK OUR BEST CHANCE FOR RAIN WILL STAY OUT WEST OF THE CONTINENTAL DIVIDE...THOUGH A CAN'T RULE OUT ANY RAIN EAST OF THAT AREA. BASICALLY THE SAME CONDITIONS FOR WEDNESDAY WITH SCATTERED POPS WEST...ISOLATED EAST. BY THURSDAY THE RIDGE WILL BEGIN TO RETREAT TO THE EAST AND THAT MAY GIVE US A SLIGHTLY BETTER CHANCE FOR PRECIPITATION...BUT THERE IS NO EVIDENCE OF A DEEP MOISTURE PLUME RETURNING TO THE AREA ANYTIME SOON. THE RIDGE NEVER MOVES TO FAR TO OUR EAST SO IT WILL DEPEND ON JUST HOW STRONG THE RIDGE IS AND HOW FAR THE RIDGE AXIS EXTENDS TO THE WEST WHICH WILL HELP DETERMINE HOW MUCH CONVECTIVE ACTIVITY WE SEE. IF THE RIDGE AXIS SETS UP TO OUR NORTH AND EAST THAT WILL ALLOW MOISTURE AND VORT MAXES TO WORK IN FROM THE SOUTHEAST...BUT IF THE RIDGE SETTLES FURTHER SOUTH THAT WILL ALLOW THE RIDGE TO KEEP THE VORTS AWAY AND PUSH MOST OF THE MOISTURE INTO ARIZONA. FOR NOW I HAVE KEPT THE POPS AT ISOLATED FOR THE WEEKEND AND BEYOND AND WILL HOPE THAT THE RIDGE SETS UP SHOP WELL TO OUR EAST. LOOKING AT TEMPERATURES..WITH THE RIDGE TAKING CONTROL OF OUR WEATHER YOU KNOW THAT MEANS ABOVE NORMALS TEMPS. HIGHS ON WEDNESDAY AND THURSDAY WILL BE RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. FOR THE WEEKEND I HAVE CONTINUED THE SAME TREND WITH TEMPERATURES RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. IF WE GET A LITTLE MORE CLOUDS AND MOISTURE WE MAY NEED TO SHAVE OFF A FEW DEGREES BUT RIGHT NOW THAT IS NOT LOOKING TO LIKELY. && .AVIATION...VALID 27/00Z-28/00Z. MAINLY VFR WITH LIGHT WINDS THIS EVENING INTO TUESDAY AFTERNOON. HOWEVER...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS WEST OF THE CONTINENTAL DIVIDE THIS EVENING AND TUESDAY AFTERNOON. AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. AREAS OF MVFR AND IFR CEILINGS AND VISIBILITIES ARE LIKELY NEAR ANY SHOWERS AND THUNDERSTORMS...ALONG WITH GUSTY WINDS AND POSSIBLY HAIL. EXPECT VSBY <1SM TSRAGS WITH SCT-BKN060-090 SCT-BKN120-150 AND SCT-BKN200-250. WIND VCNTY TSTMS VRB25G45KT. && .FIRE DISCUSSION... HIGH PRESSURE ALOFT REACHING FROM NEW MEXICO EASTWARD ACROSS THE SOUTHERN U.S. WILL CONTINUE TO BRING US SUBTROPICAL MOISTURE FOR THE REST OF THE WEEK. THIS WILL ALLOW DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH AT LEAST FRIDAY. LOCATIONS WEST OF THE CONTINENTAL DIVIDE WILL HAVE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...WHILE AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. MINIMUM HUMIDITY WILL RANGE FROM THE MID 20S TO MID 30S THE NEXT FEW DAYS WITH GENERALLY LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 97 75 98 76 / 20 20 20 20 20 SIERRA BLANCA TX 70 95 71 96 71 / 20 20 20 20 20 LAS CRUCES 72 97 73 98 73 / 20 20 20 20 20 ALAMOGORDO 70 96 71 97 71 / 20 20 20 20 20 CLOUDCROFT 50 72 50 72 50 / 20 30 20 40 20 TRUTH OR CONSEQUENCES 70 94 69 95 70 / 20 30 20 20 20 SILVER CITY 60 82 59 85 62 / 30 40 30 30 30 DEMING 71 95 70 97 71 / 20 20 20 20 20 LORDSBURG 70 95 69 96 71 / 40 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
Hazardous weather outlook, Jul 26, 11:07 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1107 AM MDT TUE JUL 26 2011 NMZ022>025-030>032-TXZ055-056-271715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1107 AM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EAST OF THE RIO GRANDE WITH SCATTERED STORMS WEST OF THE RIVER. THERE IS A SLIGHT RISK THAT A FEW STORMS OUT WEST WILL CREATE HEAVY RAINFALL AND EXCESSIVE RUNOFF THAT WILL LEAD TO SOME MINOR FLASH FLOODING. BIGGEST AREA OF CONCERN WILL BE AROUND THE SILVER CITY AREA. ISOLATED RAINFALL AMOUNTS WITH THE STORMS COULD BE IN EXCESS OF TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OUR CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT SEVEN DAYS. THE CHANCES OF FLOODING RAIN IS MINIMAL...BUT NOT ZERO. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 26, 3:06 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD POVERTY CREEK 33.47N 107.80W
07/26/2011 SIERRA NM FIRE DEPT/RESCUE
POVERTY CREEK FIRE DEPARTMENT REPORTED WATER COMING
ACROSS STATE HIWAY 59
&&
EVENT NUMBER EPZ1100332
TSBLocal storm report, Jul 26, 7:29 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN 2 NW LEASBURG 32.46N 106.90W
07/26/2011 M1.10 INCH DONA ANA NM TRAINED SPOTTER
RAINING LIGHTER NOW. CONCERNED ABOUT POSSIBLE PROBLEMS
IN FLOOD-PRONE AREAS TO HIS EAST WHERE RAIN MAY HAVE
BEEN HEAVIER.
&&
EVENT NUMBER EPZ1100333
HARDIMANLocal storm report, Jul 26, 7:45 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
745 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN 1 SSE RADIUM SPRINGS 32.47N 106.91W
07/26/2011 M2.50 INCH DONA ANA NM TRAINED SPOTTER
MEASURED RAIN FELL IN 40 MINUTES MIXED WITH PEA SIZED
HAIL. ABOUT 3 INCHES OF STANDING WATER IN THE YARD.
DRAINAGES HAD 1 FOOT OF RUNNING WATER.
&&
EVENT NUMBER EPZ1100334
LUNDEENThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:43 PM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.